Good luck on your upcoming surgery! Yes, I wanted to post my experience because it has been a good one so far and there are so many scary "doom and gloom" stories out there. I had to have a TT because I had Graves Disease and the related Ted Eye Disease, which made it more risky for me to have RAI. Anyhow, a lot less pain today...was able to just make it through the day with Tylenol, not Vicodin.
Something you said was interesting to me. I had asked a resident how long it took for any remaining Thyroid hormone in my body to dissipate. She said that since the actual thyroid was removed completely, I should barely have any residual hormone left, which is why they put me on Synthroid the day after surgery. She did say though that sometimes after surgery, remaining cells that sometimes store Thyroid hormone can burst and give you a little rush...but if that would to occur it would happen within hours after the surgery. That's all to say is that I would ask your doctor to monitor your hormone levels closely. Six weeks seems like a long time post-surgery before getting on any medication. I've been hypothyroid before because of too much medicine and it is not a great feeling...maybe you can negotiate seeing your doc sooner to see if you will need medicine? I'm not a doctor...but just a thought.
Good luck! I will say it is a relief to have it over with. The anticipation is the worst part - just focus on the positive and you will get through it
I will keep you updated on my progress, please do the same!